MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 12IN 0 SA V-34; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 12IN 0 SA V-34; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B404
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.- please provide lot number (note: lot number was determined upon device return to manufacturer).A review of the batch manufacturing records was conducted, and no related non-conformances were identified.Investigation summary the product was returned to ethicon for evaluation.It was received, two suture pieces; one of which was attached to the needle.Also, one empty labeled winding former outside its packaging that pertains to product code sxpp1b404.As per the visual inspection of the product received, the swage and attachment area were noted as expected.In addition, the suture suffered thermal deformation, including shrinkage, and melting into the winding former.In the visual inspection of the winding former, no damage or defect on the plastic tray could be observed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the investigation, it was determined that the root cause of the issue pertains to machine ¿ inadequate design as the gifm flow control for the bottom foil sealing does not have the correct algorithm to ensure the cycle completes if the machine is stopped while the die is transitioning from its pre-work state to its sealing completed state.Furthermore, method was identified as a contributing factor as it does not provide instructions to discard the product on the web after an emergency stop, which could potentially lead to a suture melt condition.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that patient underwent an unknown procedure on (b)(6) 2024, and barbed suture was used.When opening the suture it broke and fell apart.Another like device was used to continue with the procedure.There were no adverse consequences reported.Additional information has been requested.

Brand Name
SFXSPI PDS+ UNI VIO 12IN 0 SA V-34
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19518899
Report Number2210968-2024-06118
Device Sequence Number20376122
Product Code NEW
UDI-Device Identifier10705031236073
UDI-Public10705031236073
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberSXPP1B404
Device Lot NumberSPBCAX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown